MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV VALVE 9/29; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV VALVE 9/29; HYDROCEPHALUS MANAGEMENT
Model Number FV295T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to miethke that a paedigav valve (b)(6) (part # fv295t) was to be implanted during a procedure performed on (b)(6) 2017.According to the complainant, a blockage of the valve was observed.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Weight: (b)(6).Height: 99 centimeters (cm).Gender: unknown.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to qab 2154.Manufacturing site evaluation: manufacturing and quality control data the paedigav was manufactured by a qualified employee in june 2015.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The valve has a fixed pressure of 9 cmh20 in the horizontal position and 29 cmh20 in the vertical position.The valve was inspected as article fv295t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submerged in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.Computer controlled test: to investigate the claim of over/under-drainage, the opening pressure was measured using a miethke computer controlled testing apparatus which simulates a cerobrospinal fluid flow.The results showed that the valve was not operating within the accepted tolerance in either position.In the horizontal position, the valve tends to underdrain; in the vertical position, to overdrain.Result: a visual inspection of the paedigav was performed.No significant deformations or damage to the valve were detected during the visual inspection.Next, the valve permeability was tested, which revealed that the valve was not penetrable.Next, a computer controlled simulated flow test was performed, the results showed that the valve was not operating within the accepted tolerance in either position.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the valve was found to be occluded.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.

Brand Name
PAEDIGAV VALVE 9/29
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12964797
Report Number3004721439-2021-00780
Device Sequence Number19937343
Product Code JXG
UDI-Device Identifier04041906114565
UDI-Public4041906114565
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV295T
Device Catalogue NumberFV295T
Device Lot Number20026988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexUnknown
Patient Weight17 KG